|Switching from Atripla to Truvada/Isentress
Jan 29, 2011
My question is of course, after the fact, so too late now. However, I made the decision to change from taking atripla to Truvada/Isentress with the discovery of horrific side effects I never connected to the atripla. I ordered the new meds, but stopped taking atripla 6 days ago and start the new meds tomorrow. Should I have kept taking atripla until the day I switched or was it ok to have a week of nothing in between. I should have asked my Dr. But, forgot.
Also - Just a note I guess. Atripla was my first treatment. I was so excited that it almost immediately droped me to undetectable and raised my Tcells to normal range and always stayed consistently good. I never imagined all the of the issues I began having gradually would have anything to do with the drug. I suffered from paranoia, obsessive thoughts, fatigue, uncontrolable emotions, suicidal thoughts for the first time in my life, and just an absolute night mare. All onset gradually and nothing at one particular time that would lead me to question it. I just thought I was a nut case. It's only been six days off of it and the difference is just insane. I didn't realize how bad it was until I went off. Atripla is effective obviously, but I hope people out there starting it understand the devistating possible side effects. Never suspecting and not connecting the dots, it literally just about destroyed me. HEADS UP!!
| Response from Dr. Young
Hello and thanks for your post.
Sorry to hear of your side effects while on Atripla- likely due to the efavirenz component. Your comments highlight the need to first try to identify persons who might be at risk of such symptoms and to monitor after starting treatment for those who are experiencing side effects.
While it's usually better to have no discontinuation of HIV medications between stable (undetectable viral load) switches, a few days off shouldn't have any serious effects.
Your switch to Isentress+Truvada should hopefully improve your side effects; such has been our experience here in Denver.
Be well and let us know how the new meds are working for you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.